MAUDE Adverse Event Report: BAUSCH + LOMB, INC. 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF; UNIT, PHACOFRAGMENTATION
Model Number BL5423WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
A user facility from china reported that during surgery the vitrectomy cutter was not sharp enough to cut and aspiration continued.There was no impact to the patient.
 
Additional Manufacturer Narrative
The device has not been returned despite requests.Manufacturing and sterilization records were reviewed and found to be acceptable.The investigation is underway.
 
Additional Manufacturer Narrative
Evaluation completed.One opened pack was returned.Visual inspection found the cassette and tubing still coiled and taped together with the 23 ga.Vit cutter wadded and tangled inside the pack tray.Inspection of the cutter found the tip protector was not returned.The needle is bent.The port window is in the opened position.There is solution visible in the tubing.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no defects were found.A functional test was performed using a stellaris pc system.The inner needle is binding up and does not reach the cutting edge.The cutter cannot cut in this condition.It should be noted that a bent needle could contribute to poor cutting performance due to friction between the inner and outer needles.Due to the evidence of use and the returned condition with a bent needle it cannot be determined when the needle came to be bent.The most probable cause is a component issue.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI&WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
1400 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blv
saint louis, MO 63122
636226-3089
MDR Report Key22481340
Report Number0001920664-2025-00083
Device Sequence Number20879006
Product Code HQC
UDI-Device Identifier00757770058556
UDI-Public(01)00757770058556(17)260329(10)X7032
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberBL5423WV
Device Lot NumberX7032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEMS AND ACCESSORIES
Patient SexUnknown